Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

CIDP, High BP, diabetes, constipation, stool softners used. Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have cidp, high blood pressure, diabetes and am now constipated. Constipation is a recent event. I'm using stool softners but have not gone for three days. What should I do
Posted Sun, 29 Apr 2012 in General Health
Answered by Dr. Robert Galamaga 59 minutes later
Hello and thanks for your query,

As for the issue with the stools a few things could be contributing to this.

The first factor is dietary intake of water. If you aren't drinking enough water the stool can become more hard and difficult to pass.

Next factor is medications, sometimes medications including amlodipine can exacerbate constipation. This is usually helped with a stool softener and maybe a fiber supplement.

In your case, since the softener alone is not working, we would generally recommend adding a stimulant as well. The one I use most often in patients is Senokot-S. This has both a softener and a stimulant in it which is generally quite successful in relieving constipation. If this does not help within a day I recommend you consider trying a warm tap water enema. Beyond than I think that on a daily basis you would benefit from a fiber supplement. My patients use metamucil and benefiber and have given me good feedback on both. These will help keep the stool to a moist consistency and make it easier to pass.

Finally, the CIDP may be playing a role here as well - perhaps your neurologist would know for sure regarding that. In the mean time try some of the recommendations here and hopefully you will have some relief soon.

I hope you have found my answer to be both helpful and informative. Should you have additional questions regarding this I am available to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor